×

zbMATH — the first resource for mathematics

Darboux system: Liouville reduction and an explicit solution. (English. Russian original) Zbl 1439.35401
Proc. Steklov Inst. Math. 302, 250-269 (2018); translation from Tr. Mat. Inst. Steklova 302, 268-286 (2018).
Problem of constructing orthogonal curvilinear coordinate systems in \(\mathbb R^3\), where it is reduced to six equations for the Christoffel symbols corresponding to a diagonal metric \[ \frac{\partial}{\partial t_i}\Gamma_{jk}= \frac{\partial}{\partial t_k}\Gamma_{ji}=\Gamma_{jk}\Gamma_{ki}+\Gamma_{ji}\Gamma_{ik}-\Gamma_{jk}\Gamma_{ji},\tag{1} \] where \(t=(t_1,t_2,t_3)\), \(\{i,j,k\}\) is a permutation of \(\{1,2,3\}\) and, since \(\Gamma^i_{jk}=0\) for all \(i\ne j\ne k\ne i\), then \(\Gamma^i_{ij}\equiv \Gamma_{ij}\) is considered.
Theorem 1 (Section 3). The general solution to the Darboux system (1) under factorization condition (Section 2) \(\Gamma_{jk, t_j}= \Gamma_{kj, t_k} = \Gamma_{jk} \Gamma_{kj}\), where \(\{i, j, k\}=\text{ perm}\{1, 2, 3\}\) is given by the equalities \(\Gamma_{ij}(t) = -\partial_{t_j}\log c_k(t)\), \(\Gamma_{ji}(t) = -\partial_{t_i}\log c_k(t)\), where the functions \(c_i(t)\) are parameterized by six functions of one variable \(a_{ij}(t_j)\), \(i\ne j\), \(i, j=1,2,3\), via the equalities \[ c_1(t) =\frac{a_{12}}{G^{(3)}}(a_{31} + a_{32}-1) + \frac{a_{13}}{G^{(2)}}(a_{21} + a_{23} - 1)-1, \] \[ c_2(t) =\frac{a_{23}}{G^{(1)}}(a_{12} + a_{13}- 1) +\frac{a_{21}}{G^{(3)}}(a_{32} + a_{31} - 1)-1, \] \[ c_3(t) =\frac{a_{31}}{G^{(2)}}(a_{23} + a_{21} - 1)+\frac{a_{32}}{G^{(1)}}(a_{13} + a_{12} - 1)-1, \] where \(G^{(i)}(t) = a_{ik}a_{kj} + a_{ij}a_{jk} - a_{jk}a_{kj}\), \(\{i, j, k\}= \text{perm}\{1, 2, 3\}\), and the functions \(a_{ij}(t_j)\) satisfy the condition \(a_{ij}(0)=1\).
Let functions \(v^{(i)}(t)\), \(i=1,2,3\), be related to the Christoffel symbols by the equalities \(\Gamma_{ij}(t)=v^{(i)}_{t_j}(t)/(v^{(j)}(t)-v^{(i)}(t))\), \(i\ne j\), where \(v^{(i)}_{t_j}(t)\equiv\partial v^{(i)}(t)/\partial t_j\). If we make this substitution to the Darboux system (1), we obtain three second-order equations for the functions \(v^{(i)}(t)\). In Theorem 2 of Section 4, the general solution of these three second-order equations under the reduction \((v^{(i)}-v^{(i)}) v^{(i)}_{t_it_j}-v^{(i)}_{t_i} v^{(i)}_{t_j}=0\), \(i\ne j\) is defined by functions of one variable.
Explicit formulas for the Lamé coefficients and solutions to the associated linear problem are also constructed in Section 5. In Section 6, it is shown that the previously known reduction to a weakly nonlinear system is a particular case of the approach proposed.

MSC:
35Q35 PDEs in connection with fluid mechanics
58D29 Moduli problems for topological structures
70G45 Differential geometric methods (tensors, connections, symplectic, Poisson, contact, Riemannian, nonholonomic, etc.) for problems in mechanics
37K15 Inverse spectral and scattering methods for infinite-dimensional Hamiltonian and Lagrangian systems
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] L. Bianchi, Opere, Vol. 3: Sistemi tripli ortogonali (Ed. Cremonese, Roma, 1955). · Zbl 0068.34902
[2] L. V. Bogdanov and B. G. Konopelchenko, “Generalized integrable hierarchies and Combescure symmetry transformations,” J. Phys. A: Math. Gen. 30 (5), 1591-1603 (1997). · Zbl 1001.37501
[3] G. Darboux, Lęcons sur les systèmes orthogonaux et les coordonnées curvilignes (Gauthier-Villars, Paris, 1898). · JFM 29.0515.03
[4] V. S. Dryuma, “Geometrical properties of the multidimensional nonlinear differential equations and the Finsler metrics of phase spaces of dynamical systems,” Theor. Math. Phys. 99, 555-561 (1994) [repr. from Teor. Mat. Fiz. 99 (2), 241-249 (1994)]. · Zbl 0856.53024
[5] B. A. Dubrovin and S. P. Novikov, “Hydrodynamics of weakly deformed soliton lattices. Differential geometry and Hamiltonian theory,” Russ. Math. Surv. 44 (6), 35-124 (1989) [transl. from Usp. Mat. Nauk 44 (6), 29-98 (1989)]. · Zbl 0712.58032
[6] L. P. Eisenhart, A Treatise on the Differential Geometry of Curves and Surfaces (Ginn and Co., Boston, 1909; Dover Publ., Mineola, NY, 2004). · JFM 40.0626.02
[7] B. Enriquez, A. Yu. Orlov, and V. N. Rubtsov, “Dispersionful analogues of Benney’s equations and N-wave systems,” Inverse Probl. 12 (3), 241-250 (1996). · Zbl 0851.35115
[8] E. V. Ferapontov, “Systems of three differential equations of hydrodynamic type with hexagonal 3-web of characteristics on the solutions,” Funct. Anal. Appl. 23, 151-153 (1989) [transl. from Funkts. Anal. Prilozh. 23 (2), 79-80 (1989)]. · Zbl 0714.35070
[9] I. M. Krichever, “Algebraic-geometric n-orthogonal curvilinear coordinate systems and solutions of the associativity equations,” Funct. Anal. Appl. 31, 25-39 (1997) [transl. from Funkts. Anal. Prilozh. 31 (1), 32-50 (1997)]. · Zbl 1004.37052
[10] Pavlov, M. V., Integrable systems of equations of hydrodynamic type (1992)
[11] Pogrebkov, A. K., Symmetries of the Hirota difference equation (2017) · Zbl 1372.35267
[12] A. K. Pogrebkov and M. K. Polivanov, “The Liouville and sinh-Gordon equations. Singular solutions, dynamics of singularities and the inverse problem method,” Sov. Sci. Rev., Sect. C., Math. Phys. Rev. 5, 197-271 (1985). · Zbl 0604.70032
[13] C. Rogers and W. K. Schief, Bäcklund and Darboux Transformations: Geometry and Modern Applications in Soliton Theory (Cambridge Univ. Press, Cambridge, 2002). · Zbl 1019.53002
[14] S. P. Tsarev, “The geometry of Hamiltonian systems of hydrodynamic type. The generalized hodograph method,” Math. USSR, Izv. 37 (2), 397-419 (1991) [transl. from Izv. Akad. Nauk SSSR, Ser. Mat. 54 (5), 1048-1068 (1990)]. · Zbl 0796.76014
[15] V. E. Zakharov, “Description of the n-orthogonal curvilinear coordinate systems and Hamiltonian integrable systems of hydrodynamic type. I: Integration of the Lamé equations,” Duke Math. J. 94 (1), 103-139 (1998). · Zbl 0963.37068
[16] V. E. Zakharov and S. V. Manakov, “Construction of higher-dimensional nonlinear integrable systems and of their solutions,” Funct. Anal. Appl. 19, 89-101 (1985) [transl. from Funkts. Anal. Prilozh. 19 (2), 11-25 (1985)]. · Zbl 0597.35115
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.